Reactions 1704, p159 - 2 Jun 2018 Amblyopia: case report A 70-year-old man developed amblyopia following treatment with ethambutol [route, dosage, duration of treatment to time to reaction onset not stated]. The man was diagnosed with tuberculosis on 24 September 2015 and started receiving treatment with isoniazid, rifampicin, pyrazinamide and ethambutol. Before the initiation of the treatment, he reported of left eye blurred vision, and his right eye (cataract) had vision of 20/70 and normal colour discrimination. He reported of blurred vision deterioration on 5 January 2016. On 7 January 2016, he was diagnosed with degenerative glaucoma. On 18 January 2016, he underwent operation for cataract in his right eye. However, he reported abnormal colour discrimination on 26 January 2016. The man’s tuberculosis treatment was discontinued on 30 January 2016 [outcome not stated]. Author comment: "[Ethambutol] related blurred vision is most likely to be confused with degenerative diseases in the elderly." Ji Y-J, et al. Experience sharing of amblyopia caused by EMB drugs in regional hospitals. International Journal of Antimicrobial Agents 50 (Suppl. 2): S252-S253, Nov 2017 [abstract] - Taiwan 803323303 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud